It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Bipolar Disorder Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 05-27-2009, 06:40 PM   #1
Senior Veteran
(female)
 
Join Date: Apr 2006
Location: Ma USA
Posts: 640
hopetofeelwell1 HB User
Decreasing Risperdal--feeling kind of low

Hi all! I have been decreasing the Risperdal I'm taking because of an increased prolactin level and although I'm decreasing from 1 mg to 1/2 mg down to nothing, I reallly feel low today. I am sleeping okay, but my mood is that I'm feeling tired and uncaring. I'm still taking Lithium which is supposed to be helping my mood, and I can't boost that up (I'm taking 600 mg) because of side effects. All I think about is old sad memories or smoking again(stopped Jan. 2009) or having a drink(quit Aug. 1984). You feel like just running away from yourself. Is this something anyone else has experienced? Is this depression or psychosis? I just started watching this old retro television station and now I have all these old songs replaying in my memory to the point of being a nuisance. I don't know if this is important enough to tell someone about. If anyone would like to give me any ideas, I would greatly appreciate it. It's probably drug related because I don't have this stuff going on when my med repertoire is in check. Thanks so much--Hopeto--

 
Old 05-27-2009, 06:45 PM   #2
Senior Veteran
(female)
 
Join Date: Oct 2008
Location: WI
Posts: 4,189
dreams in neon HB Userdreams in neon HB User
Re: Decreasing Risperdal--feeling kind of low

Hopeto,

What you're experiencing sounds like depression. Psychosis is altogether different. Psychosis is when you see or hear things that aren't there. I'm sorry you're going through a difficult time right now. Sending you plenty of hugs...
__________________
Atypical Bipolar I Disorder with Rapid Cycling
Meds:
Depakote 1500mg
Prozac 40mg
Risperdal 1mg titrating to 6mg/day
Klonopin .5mg (2x/day)
Trazodone 100mg or 200mg PRN

 
Sponsors Lightbulb
   
Old 05-27-2009, 08:10 PM   #3
Senior Veteran
(female)
 
Join Date: Apr 2006
Location: Ma USA
Posts: 640
hopetofeelwell1 HB User
Re: Decreasing Risperdal--feeling kind of low

Hi Dreams--Thank you so much. I guess I just get tired of this sometimes--the office visits, the meds, the changes, sometimes finding out you think you're doing okay but your not physically(due to this med problem). I don't know--for years it was major depression and then either because of the menopause 12 years ago or just giving up addictive substances I was determined to be bipolar II. Maybe it really is bipolar, going into this downswing(depression). The last huge mania I had was in the January-February months when I was on just Prozac alone. Three hours of sleep a night and I was good to go. Not really, but I could go, go go! I hear the words bipolar but I don't really know what I am. I'm very sensitive to meds and can never stay on any for too long. The catch 22 is that this person doesn't know or remember how it is to be on NOTHING. Maybe back in 1959 I was at age 3 other than milk, but even caffeine was in my system at a young age. Maybe I just need to be off cigarettes for a while longer to be past this psychological ridiculousness. I told my pdoc that it's only been almost 5 months without a cigarette also and I think she has taken that into consideration in regard to my feeling of being all over the place. I will stop and get a grip and try to sort this thing out. God bless you, Dreams, and thank you for the encouragement. You always are a doll! Take care--Hopeto--

 
Old 05-27-2009, 08:24 PM   #4
Senior Veteran
(female)
 
Join Date: Oct 2008
Location: WI
Posts: 4,189
dreams in neon HB Userdreams in neon HB User
Re: Decreasing Risperdal--feeling kind of low

Quote:
Originally Posted by hopetofeelwell1 View Post
Hi Dreams--Thank you so much. I guess I just get tired of this sometimes--the office visits, the meds, the changes, sometimes finding out you think you're doing okay but your not physically(due to this med problem). I don't know--for years it was major depression and then either because of the menopause 12 years ago or just giving up addictive substances I was determined to be bipolar II. Maybe it really is bipolar, going into this downswing(depression). The last huge mania I had was in the January-February months when I was on just Prozac alone. Three hours of sleep a night and I was good to go. Not really, but I could go, go go! I hear the words bipolar but I don't really know what I am. I'm very sensitive to meds and can never stay on any for too long. The catch 22 is that this person doesn't know or remember how it is to be on NOTHING. Maybe back in 1959 I was at age 3 other than milk, but even caffeine was in my system at a young age. Maybe I just need to be off cigarettes for a while longer to be past this psychological ridiculousness. I told my pdoc that it's only been almost 5 months without a cigarette also and I think she has taken that into consideration in regard to my feeling of being all over the place. I will stop and get a grip and try to sort this thing out. God bless you, Dreams, and thank you for the encouragement. You always are a doll! Take care--Hopeto--
(((Hopeto)))

I know exactly how you feel. I'm going through the same denial right now. I didn't have a very good meeting with my tdoc yesterday and I mistakingly believed that I've accepted my bipolar over the past 3 years only to learn otherwise. I cried for the first time about my diagnosis yesterday and am just now starting to come to terms with how I feel about bipolar. I've decided to start seeing a new tdoc so I can begin to deal with my anger, hurt, frustration, depression and grief over having bipolar. I've never really done this before because during the first year I was diagnosed, I was in denial and over the past 1.5 years, I've been busy asking questions about bipolar and my 3 diagnoses (schizoaffective bipolar type, rapid cycling BPI and now atypical BPI with rapid cycling) instead of dealing with how I feel. I've been unable to cry or feel real emotions since 1995 after I lost my hearing. However, now that I'm stable on meds, I'm beginning to actually "feel" once again and it scares me. Hopefully when I see my new tdoc, I will be allowed to grieve over the loss of the life I used to have instead of having my feelings minimized or discounted the way they were with my current tdoc. I'm sorry. I didn't mean to make this post all about myself. I just wanted to let you know that I understand how you feel. I think you and I are both in the same place in terms of trying to get in touch with our grief when it comes to having bipolar.
__________________
Atypical Bipolar I Disorder with Rapid Cycling
Meds:
Depakote 1500mg
Prozac 40mg
Risperdal 1mg titrating to 6mg/day
Klonopin .5mg (2x/day)
Trazodone 100mg or 200mg PRN

Last edited by dreams in neon; 05-27-2009 at 08:25 PM.

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Abilify
Depakote
Lamictal
Lexapro
Lithium
  Prozac
Seroquel
Wellbutrin
Zoloft
Zyprexa




TOP THANKED CONTRIBUTORS



reesie (68), katlin09 (59), Administrator (24), TinoRock (14), bprapcyc (10), thatgirl141 (7), lynnlee (6), annii456 (4), ghelpmelivelife (4), mrspotatohead (3)

Site Wide Totals

teteri66 (1180), MSJayhawk (1004), Apollo123 (904), Titchou (847), janewhite1 (823), Gabriel (759), ladybud (754), sammy64 (668), midwest1 (668), BlueSkies14 (610)



All times are GMT -7. The time now is 01:37 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!